MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER
Model Number 0094160
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to insertion, the user noticed that the remains of the punctured holes for the drainage eyes on the catheter, were still attached and hanging on the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.A red rubber catheter was received opened, with the original packaging.The package was taped and appeared to be closed on initial inspection.Visual inspection showed flashing that could be seen from both drainage eyes.Manipulation of the sample revealed that one of the drainage eyes had not been punched completely.An area of latex was in tact at the proximal end of the drainage eye, which acted to tether the latex waste.This was not detected prior to release.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8359769
Report Number1018233-2019-00964
Device Sequence Number16543823
Product Code KOD
UDI-Device Identifier00801741034039
UDI-Public(01)00801741034039
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number0094160
Device Catalogue Number0094160
Device Lot NumberNGCW1495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1